Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 14, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 27, 2013, 1:58 PM MST. It took effect at Oct 28, 2013, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2013, 1:58 PM MST (20:58 UTC)
- In effect from
- Oct 28, 2013, 11:00 AM MST
- Expired
- Oct 28, 2013, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
665 WWUS75 KPSR 272058 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 158 PM MST SUN OCT 27 2013 .A COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA TONIGHT AND MONDAY. AS A RESULT...VERY STRONG WINDS WILL DEVELOP OVER SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHWEST ARIZONA MONDAY. AZZ020-021-CAZ030>033-280900- /O.NEW.KPSR.WI.Y.0014.131028T1800Z-131029T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 158 PM MST SUN OCT 27 2013 /158 PM PDT SUN OCT 27 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ MONDAY. * AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS THE LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. * TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING ON MONDAY...PEAKING IN THE LATE AFTERNOON...THEN WEAKENING IN THE EVENING. SOME ISOLATED LOCATIONS SUCH AS FAR SOUTHWEST IMPERIAL COUNTY COULD POSSIBLY REACH ADVISORY CRITERIA SOME TIME TONIGHT. * WINDS...SOUTHWEST AND WEST WINDS OF 25-30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES BELOW ONE MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. IMPACTED ROADWAYS INCLUDE...BUT ARE NOT LIMITED TO...INTERSTATE 8...INTERSTATE 10...HIGHWAY 95...HIGHWAY 111...STATE ROUTE 78...AND STATE ROUTE 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING. THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
4 follow-up statements
046 WWUS75 KPSR 280359 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 859 PM MST SUN OCT 27 2013 .A COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA ON MONDAY. AS A RESULT...VERY STRONG WINDS WILL DEVELOP OVER SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHWEST ARIZONA MONDAY. AZZ020-021-CAZ030>033-281200- /O.CON.KPSR.WI.Y.0014.131028T1800Z-131029T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 859 PM MST SUN OCT 27 2013 /859 PM PDT SUN OCT 27 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ MONDAY. * AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS THE LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. * TIMING...THE STRONGEST WINDS WILL DEVELOP BY LATE MORNING AND WILL LINGER INTO THE EARLY EVENING HOURS. SOME OF THE NORMALLY BREEZIER LOCATIONS ACROSS FAR SOUTHWEST IMPERIAL COUNTY COULD SEE STRONG WINDS DEVELOP VERY EARLY MONDAY MORNING. * WINDS...SOUTHWEST AND WEST WINDS OF 25-30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES BELOW ONE MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. IMPACTED ROADWAYS INCLUDE...BUT ARE NOT LIMITED TO... INTERSTATE 8...INTERSTATE 10...HIGHWAY 95...HIGHWAY 111...STATE ROUTE 78...AND STATE ROUTE 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING. THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
519 WWUS75 KPSR 280932 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 232 AM MST MON OCT 28 2013 .A COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA TODAY INTO TUESDAY. AS A RESULT...VERY STRONG WINDS WILL DEVELOP OVER SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHWEST ARIZONA TODAY. AZZ020-021-CAZ030>033-282300- /O.CON.KPSR.WI.Y.0014.131028T1800Z-131029T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE... SALOME...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 232 AM MST MON OCT 28 2013 /232 AM PDT MON OCT 28 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING. * AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS THE LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. * TIMING...THE STRONGEST WINDS WILL DEVELOP BY LATE MORNING AND WILL LINGER INTO THE EARLY EVENING HOURS. SOME OF THE NORMALLY BREEZIER LOCATIONS ACROSS FAR SOUTHWEST IMPERIAL COUNTY SUCH AS EL CENTRO WILL SEE STRONG WINDS DEVELOP DURING THE EARLY MORNING HOURS TODAY. * WINDS...SOUTHWEST AND WEST WINDS OF 25-30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES BELOW ONE MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. IMPACTED ROADWAYS INCLUDE...BUT ARE NOT LIMITED TO... INTERSTATE 8...INTERSTATE 10...HIGHWAY 95...HIGHWAY 111...STATE ROUTE 78...AND STATE ROUTE 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING. THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
570 WWUS75 KPSR 281917 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1217 PM MST MON OCT 28 2013 .A COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND ARIZONA TODAY INTO TUESDAY. AS A RESULT...VERY STRONG WINDS AND AREAS OF BLOWING DUST WILL DEVELOP OVER SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHWEST ARIZONA TODAY. AZZ020-CAZ031>033-290300- /O.NEW.KPSR.DU.Y.0041.131028T2000Z-131029T0300Z/ /O.CON.KPSR.WI.Y.0014.000000T0000Z-131029T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 1217 PM MST MON OCT 28 2013 /1217 PM PDT MON OCT 28 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. * AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS THE LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. AREAS OF BLOWING DUST AND SAND WILL IMPACT THE COMMUNITIES OF IMPERIAL...EL CENTRO...DESERT CENTER...BLYTHE...AND PORTIONS OF INTERSTATES 8 AND 10 IN SOUTHEAST CALIFORNIA. * TIMING...THE STRONGEST WINDS WILL DEVELOP BY LATE MORNING AND WILL LINGER INTO THE EARLY EVENING HOURS. SOME OF THE NORMALLY BREEZIER LOCATIONS ACROSS FAR SOUTHWEST IMPERIAL COUNTY SUCH AS EL CENTRO WILL SEE STRONG WINDS DEVELOP DURING THE EARLY MORNING HOURS TODAY. * WINDS...SOUTHWEST AND WEST WINDS OF 25-35 MPH WITH GUSTS UP TO 45 MPH. * VISIBILITY...LESS THAN 1 MILE AT TIMES IN BLOWING DUST AND SAND. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES BELOW ONE MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. IMPACTED ROADWAYS INCLUDE...BUT ARE NOT LIMITED TO... INTERSTATE 8...INTERSTATE 10...HIGHWAY 95...HIGHWAY 111...STATE ROUTE 78...AND STATE ROUTE 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING. THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ025-290300- /O.NEW.KPSR.DU.Y.0041.131028T2000Z-131029T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA 1217 PM MST MON OCT 28 2013 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * AFFECTED AREA...AREAS NEAR THE COLORADO RIVER VALLEY...AND NEARBY PORTIONS OF INTERSTATE 8. * TIMING...THROUGH 8 PM. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * VISIBILITY...LOCAL VISIBILITIES BELOW 1 MILE IN BLOWING DUST AND SAND. * IMPACTS...LOW VISIBILITIES IN BLOWING DUST CAN BE HAZARDOUS TO MOTORISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ021-CAZ030-290300- /O.CON.KPSR.WI.Y.0014.000000T0000Z-131029T0300Z/ WEST CENTRAL DESERTS-JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...QUARTZSITE...SALOME... COTTONWOOD VISITOR CENTER 1217 PM MST MON OCT 28 2013 /1217 PM PDT MON OCT 28 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. * AFFECTED AREA...IMPERIAL AND EASTERN RIVERSIDE COUNTIES IN CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS THE LOWER COLORADO RIVER VALLEY AND LA PAZ COUNTY IN ARIZONA. * TIMING...THE STRONGEST WINDS WILL DEVELOP BY LATE MORNING AND WILL LINGER INTO THE EARLY EVENING HOURS. SOME OF THE NORMALLY BREEZIER LOCATIONS ACROSS FAR SOUTHWEST IMPERIAL COUNTY SUCH AS EL CENTRO WILL SEE STRONG WINDS DEVELOP DURING THE EARLY MORNING HOURS TODAY. * WINDS...SOUTHWEST AND WEST WINDS OF 25-30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES BELOW ONE MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. IMPACTED ROADWAYS INCLUDE...BUT ARE NOT LIMITED TO... INTERSTATE 8...INTERSTATE 10...HIGHWAY 95...HIGHWAY 111...STATE ROUTE 78...AND STATE ROUTE 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD BE PREPARED FOR MORE DIFFICULT VEHICLE HANDLING. THERE MAY ALSO BE LOCALIZED SUDDEN DROPS IN VISIBILITY. IF YOU ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS POSSIBLE...PARK THE VEHICLE...TURN THE LIGHTS OFF...AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
861 WWUS75 KPSR 290253 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 753 PM MST MON OCT 28 2013 AZZ020-CAZ031>033-290400- /O.EXP.KPSR.DU.Y.0041.000000T0000Z-131029T0300Z/ /O.EXP.KPSR.WI.Y.0014.000000T0000Z-131029T0300Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO 753 PM MST MON OCT 28 2013 /753 PM PDT MON OCT 28 2013/ ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS EVENING. THE WIND ADVISORY WILL ALSO EXPIRE AT 8 PM MST /8 PM PDT/ THIS EVENING. WINDS WILL CONTINUE TO WEAKEN FOR THE REST OF THE EVENING AND OVERNIGHT HOURS. THEREFORE THE BLOWING DUST AND WIND ADVISORIES WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$ AZZ025-290400- /O.EXP.KPSR.DU.Y.0041.000000T0000Z-131029T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...YUMA 753 PM MST MON OCT 28 2013 ...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WILL CONTINUE TO WEAKEN FOR THE REST OF THE EVENING AND OVERNIGHT HOURS. THEREFORE THE BLOWING DUST ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$ AZZ021-CAZ030-290400- /O.EXP.KPSR.WI.Y.0014.000000T0000Z-131029T0300Z/ WEST CENTRAL DESERTS-JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...QUARTZSITE...SALOME... COTTONWOOD VISITOR CENTER 753 PM MST MON OCT 28 2013 /753 PM PDT MON OCT 28 2013/ ...WIND ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST /8 PM PDT/ THIS EVENING. WINDS WILL CONTINUE TO WEAKEN FOR THE REST OF THE EVENING AND OVERNIGHT HOURS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 27, 9:30 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 27, 9:30 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 930 AM MST SUN OCT 27 2013 .SYNOPSIS... ABOVE NORMAL TEMPERATURES AND DRY WEATHER WILL CONTINUE TODAY. A STRONG STORM SYSTEM FROM THE NORTH WILL LEAD TO BREEZY TO WINDY CONDITIONS MONDAY ALONG WITH THE BEGINNING OF A MAJOR COOLING TREND. HIGHS ON THE LOWER DESERTS TUESDAY AND WEDNESDAY WILL BE IN THE 70S. HIGH PRESSURE WILL RETURN DURING THE LATTER HALF OF THE WEEK FOR DRY CONDITIONS AND A WARMING TREND. && .DISCUSSION... POCKETS OF CIRRUS CONTINUE TO STREAM EAST FROM THE CYCLONIC FLOW DOWNSTREAM OF A CUTOFF CIRCULATION SPINNING OFF THE CALIFORNIA COAST. THE MOST DENSE PATCH OF CLOUDINESS WAS RELEGATED TO FAR SERN ARIZONA THIS MORNING...WITH NEAR FULL INSOLATION EXPECTED FOR THE FORECAST AREA THE REMAINDER OF THE DAY. FOR THE MOST PART...TEMPERATURES WERE TRENDING SLIGHTLY WARMER THAN THE SAME TIME YESTERDAY MORNING WITH 12Z KTWC SOUNDING DATA INDICATING 1C-2C OF WARMING BELOW THE H7 LEVEL. WHILE DEWPOINTS SOME 2F-6F HIGHER THAN YESTERDAY MAY PARTIALLY COUNTERACT MORE INTENSE BOUNDARY LAYER HEATING...FEEL AFTERNOON HIGHS AT OR SLIGHTLY ABOVE PERSISTENCE IS A GOOD FORECAST. THUS...WHILE NUDGING DOWN SKY COVER TODAY...ALSO BUMPED UP FORECAST HIGHS ABOUT A DEGREE OR TWO SELECTIVELY AROUND THE CWA. 12Z MODEL FORECASTS HAVE REMAINED CONSISTENT WITH 00Z RUNS...YIELDING BETTER OVERALL FORECAST CONFIDENCE REGARDING THE STORM SYSTEM AMPLIFYING OVER THE WRN CONUS TOMORROW. WILL BE EVALUATING THE POTENTIAL FOR WIND ADVISORY HEADLINES ACROSS THE WESTERN CWA THIS AFTERNOON BASED ON LATEST MODEL OUTPUT. && .PREVIOUS DISCUSSION... LATEST IR SATELLITE IMAGERY SHOWS HIGH CLOUDS STREAMING OFF THE EASTERN PACIFIC ACROSS MAINLY SOUTHERN AZ. FURTHER NORTH...A STRONG VORT MAX IS EVIDENT ACROSS BRITISH COLUMBIA. IT IS THIS LOW THAT WILL BRING A SIGNIFICANT CHANGE TO OUR WEATHER EARLY THIS WEEK. FOR TODAY...SHORT-WAVE RIDGE ACROSS AZ WILL WEAKEN RAPIDLY TODAY AS THE AFOREMENTIONED LOW DROPS RAPIDLY SOUTHWARD INTO THE GREAT BASIN. ABOVE AVERAGE TEMPERATURES WILL PERSIST WITH HIGH TEMPERATURES AGAIN REACHING THE LOWER 90S IN THE LOWER DESERTS. WINDS WILL INCREASE MONDAY AS THE LOW PRESSURE SYSTEM MOVES INTO NEVADA. MODELS HAVE REMAINED CONSISTENT...DEPICTING THE STRONGEST WINDS GENERALLY NORTH AND WEST OF THE FORECAST AREA. HOWEVER...GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE IN PORTIONS OF SE CA EXTENDING INTO LA PAZ COUNTY...WHILE GUSTS AS HIGH AS 25-30 MPH WILL BE POSSIBLE IN THE PHOENIX AREA. A WIND ADVISORY MAY ULTIMATELY BE NEEDED FOR THE AREAS WEST OF MARICOPA COUNTY EXTENDING INTO RIVERSIDE COUNTY. MODELS HAVE COME INTO VERY GOOD AGREEMENT...THOUGH THE FORECAST IS WEIGHTED HEAVILY TOWARDS THE LATEST ECMWF...WHICH CONTINUES TO SHOW GOOD RUN TO RUN CONSISTENCY AND A STRONG TREND TOWARDS WEAK MOISTURE TRANSPORT. FORCING FOR ASCENT WILL BE QUITE STRONG...THOUGH WITHOUT A GOOD FEED OF SUBTROPICAL MOISTURE...PRECIPITATION WILL GENERALLY REMAIN CONFINED TO THE OROGRAPHICALLY FAVORED AREAS OF NORTHERN AND EASTERN AZ. BIGGEST IMPACT WITH THE SYSTEM WILL BE THE COOLER TEMPERATURES. COOLING TREND WILL BEGIN MONDAY WITH TEMPERATURES BOTTOMING OUT WEDNESDAY WITH HIGH TEMPERATURES IN THE LOWER 70S. THE PACIFIC LONGWAVE RIDGE THAT HAS BEEN SO PERSISTENT WILL FINALLY RELENT BY MIDWEEK...RESULTING IN A MORE PROGRESSIVE FLOW ACROSS THE WESTERN CONUS. THE LOW PRESSURE SYSTEM WILL FILL AND EJECT EASTWARD WEDNESDAY. A GRADUAL WARMING TREND WILL THEN TAKE PLACE BEGINNING THURSDAY AS A RIDGE IN THE EASTERN PACIFIC SLIDES EASTWARD AND BUILDS ACROSS THE REGION THROUGH THE WEEKEND. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... MODERATELY STRONG SOUTHEASTERLY LOW LEVEL WINDS OVER SOUTH-CENTRAL ARIZONA WILL TRANSLATE TO SOME SOUTHEASTERLY SURFACE GUSTS OF 15 TO 20 KTS BETWEEN 17Z-21Z...INCLUDING PHOENIX AREA...BEFORE TRANSITIONING TO LIGHT SOUTHWESTERLY LATER THIS AFTERNOON. EXPECT LIGHT SURFACE WINDS TONIGHT BUT WITH STRENGTHENING SOUTHWESTERLY FLOW ALOFT AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. EXPECT STRONGER SOUTHWESTERLY WINDS DURING THE DAY MONDAY. OTHERWISE...CLEAR SKIES EXCEPT FOR SOME CIRRUS. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA...INCLUDING KIPL AND KBLH... EXPECT LIGHT WINDS MOST AREAS DURING THE DAY TODAY. HOWEVER...A LOW APPROACHING FROM THE NORTHWEST TONIGHT WILL TIGHTEN GRADIENTS AND LEAD TO BREEZY CONDITIONS OVER IMPERIAL COUNTY BEGINNING LATE THIS AFTERNOON. WESTERLY GUSTS IN EXCESS OF 20KT ARE LIKELY OVER THE IMPERIAL VALLEY AFTER 00Z ...INCREASING TO NEAR 30KT AFTER MIDNIGHT. WINDS WILL LIKELY FAVOR THE SOUTHWEST TONIGHT AT KBLH WITH SPEEDS MOSTLY LESS THAN 15KT. LOCATIONS WITH LIGHT SURFACE WINDS TONIGHT MAY EXPERIENCE LOW LEVEL WIND SHEAR. OTHERWISE...CLEAR SKIES EXCEPT FOR SOME CIRRUS. EXPECT MUCH STRONGER WINDS DURING THE DAY MONDAY ACROSS SERN CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY...ESPECIALLY WESTERN AND CENTRAL IMPERIAL COUNTY WHERE GUSTS IN EXCESS OF 35 KTS ARE LIKELY. MAY SEE PATCHY BLOWING DUST/SAND IN CONJUNCTION WITH THE STRONGER GUSTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... ABRUPT COOLING WILL TAKE PLACE TUESDAY BEHIND A COLD FRONT AND IN ASSOCIATION WITH A STRONG STORM SYSTEM DIVING SOUTH FROM WESTERN CANADA. THIS WEATHER DISTURBANCE COULD PRODUCE A FEW SHOWERS TUESDAY AFTERNOON INTO WEDNESDAY...MAINLY OVER THE HIGHER TERRAIN OF NORTHERN AND EASTERN ARIZONA. WINDS WILL DIMINISH TUESDAY BUT REMAIN LOCALLY GUSTY ESPECIALLY ALONG RIDGE TOPS AND FAVORED BREEZIER LOCATIONS EAST OF PHOENIX. WINDS WILL SLACKEN OFF BEGINNING TUESDAY NIGHT...AND BE MORE TYPICAL FOR THE END OF OCTOBER FOR THE REMAINDER OF THE WEEK. WELL BELOW SEASONAL NORMAL TEMPERATURES WILL PERSIST THROUGH THURSDAY...THEN WARMING TO NEAR NORMAL VALUES BY THE END OF THE PERIOD. MINIMUM HUMIDITIES WILL BE ELEVATED TUESDAY THROUGH WEDNESDAY WITH VALUES BETWEEN 20 AND 30 PERCENT...FOLLOWED BY A DRYING TREND THROUGH THE END OF THE WEEK. OVERNIGHT RECOVERY IN MOST LOCATIONS WILL BE GOOD TO EXCELLENT. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...MO/HIRSCH AVIATION...AJ/CB FIRE WEATHER...CB/MO
Hazardous weather outlook, Oct 27, 5:33 AM MST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 533 AM MST SUN OCT 27 2013 AZZ020-021-026-CAZ030>033-281245- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 533 AM MST SUN OCT 27 2013 /533 AM PDT SUN OCT 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AS A LOW PRESSURE SYSTEM MOVES THROUGH THE WESTERN STATES. GUSTS MAY REACH AS HIGH AS 40 MPH ACROSS PORTIONS OF SOUTHEASTERN CALIFORNIA AND SOUTHWESTERN ARIZONA DURING THE AFTERNOON AND EARLY EVENING. WINDS THIS STRONG HAVE THE POTENTIAL TO PRODUCE AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in Arizona, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.